Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Phoenix, AZ

June 3, 2025Imperial County, California

NWS Phoenix, AZ issued this flash flood warning at Jun 3, 2025, 8:20 PM PDT for Imperial County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 8:20 PM PDT (03:20 UTC)
Expired
Jun 3, 2025, 11:30 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Imperial County, CA

The radar

The San Diego radar (KNKX), 91 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:50 PM PDTFLASH FLOOD17 Ssw Winona, CA***DELAYED REPORT*** Video showed Fish Creek Wash had experienced flooding, making a low water crossing along Split Mountain Road impassable. Timing estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WGUS55 KPSR 040320
FFWPSR
CAC025-040630-
/O.NEW.KPSR.FF.W.0002.250604T0320Z-250604T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
820 PM PDT Tue Jun 3 2025

The National Weather Service in Phoenix has issued a

* Flash Flood Warning for...
  West Central Imperial County in southeastern California...

* Until 1130 PM PDT.

* At 820 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Fish Creek. Between 0.5 and 1.5 inches of rain have 
  fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  mainly rural areas of West Central Imperial County

This includes the following streams and drainages...
  Gert Wash, San Felipe Creek, Tarantula Wash, Fish Creek Wash and 
  Carrizo Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3290 11610 3300 11610 3303 11610 3307 11610
      3307 11608 3313 11608 3317 11608 3308 11594

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KB
2 follow-up statements
659 
WGUS75 KPSR 040438
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
938 PM PDT Tue Jun 3 2025

CAC025-040630-
/O.CON.KPSR.FF.W.0002.000000T0000Z-250604T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Imperial CA-
938 PM PDT Tue Jun 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT THIS 
EVENING FOR WEST CENTRAL IMPERIAL COUNTY...

At 938 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain in Fish Creek Wash. Between 1 and 2 inches of rain have fallen. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  mainly rural areas of West Central Imperial County

This includes the following streams and drainages...
  San Felipe Creek, Tarantula Wash, Fish Creek Wash and Carrizo Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3307 11608 3312 11608 3312 11605 3308 11594
      3295 11606 3295 11610 3300 11610 3307 11610

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KB
301 
WGUS75 KPSR 040628
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
1128 PM PDT Tue Jun 3 2025

CAC025-040638-
/O.EXP.KPSR.FF.W.0002.000000T0000Z-250604T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Imperial CA-
1128 PM PDT Tue Jun 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM PDT THIS EVENING FOR 
WEST CENTRAL IMPERIAL COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3307 11608 3312 11608 3312 11605 3308 11594
      3295 11606 3295 11610 3300 11610 3307 11610

$$

KB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 5:00 PM PDT, 3 hours 20 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms expected late this afternoon through tonight across portions of southeast CA. Isolated showers and thunderstorms are possible across portions of south- central AZ early Wednesday morning.
  • A return to a more typical June weather pattern expected by the latter half of the week with seasonably dry and hot conditions, with the potential for readings to peak near 110 degrees across the lower deserts by late this weekend into early next week.
Area forecast discussion, Jun 3, 5:00 PM PDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
500 PM MST Tue Jun 3 2025

.UPDATE...Updated 00Z Aviation Discussion.

&&

.KEY MESSAGES...

- Scattered showers and thunderstorms expected late this afternoon
  through tonight across portions of southeast CA. Isolated
  showers and thunderstorms are possible across portions of south-
  central AZ early Wednesday morning.

- A return to a more typical June weather pattern expected by the
  latter half of the week with seasonably dry and hot conditions,
  with the potential for readings to peak near 110 degrees across
  the lower deserts by late this weekend into early next week.

&&

.DISCUSSION...
The latest water vapor satellite imagery depicts a cutoff low
pressure system sitting just off the southern CA coastline. Low-
level moisture leftover from the system that brought the
widespread rainfall activity Sunday and Monday continues to remain
over the area with the latest SPC mesoanalysis showing PWATs
ranging between 1.0-1.3", which continues to run near record
levels for early June. The increased upper-level forcing from the
low in combination with the available low-level moisture has
resulted in the development of shower and thunderstorm activity
across the interior mountains of southern California through the
higher terrain areas of northern AZ as of early this afternoon
with additional development expected across these areas through
the rest of the afternoon. The activity across southern CA, as
shown by most of the HREF membership, is likely to spread into
portions of Riverside and Imperial Counties during the evening
hours with activity lingering into the first part of the overnight
hours. The main hazard with these thunderstorms will be the gusty
winds, with a 30-50% of gusts exceeding 35 mph. There is also a
threat of localized heavy rainfall, which could to localized flash
flooding especially with any persistent thunderstorm activity.
The rest of the forecast area, including the Phoenix area, should
see fairly tranquil conditions continuing through the rest of the
day with mostly clear skies and afternoon temperatures warming
into the mid to upper 90s.

Heading into tonight through early Wednesday morning, the low center
is projected to move into southern AZ before moving eastward into
eastern AZ by the afternoon hours. HREF does show some elevated
instability with MUCAPE reaching a couple hundred J/KG late
tonight through early Wednesday morning across northern La Paz
through northern Maricopa County. Therefore, as shown by some of
the hi-res guidance, there may be some isolated shower and
thunderstorm activity developing across portions La Paz into
Maricopa County, including portions of the Phoenix area, late
tonight through early Wednesday morning. As the low center moves
into eastern AZ by the afternoon hours, increasing subsidence and
drier air will move in with any afternoon convection concentrated
across the AZ High Country.

The pattern will begin to shift to more typical June weather
starting on Thursday as drier westerly flow aloft settles in as
the region will be entrenched between weak broad troughing to the
northwest and the subtropical ridge to the southeast across
northern Mexico through Texas. This dry westerly flow will
completely scour out the moisture. As the 500 mb height fields
rise from the influence from the subtropical ridge, temperatures
will be on a gradual warming trend with afternoon highs across the
lower deserts topping out around 100 degrees by Friday, to around
105 degrees by Saturday, before potentially peaking near 110
degrees next Sunday and Monday with the latest NBM showing about a
20-50% chance of reaching 110 degrees. As temperatures rise into
the mid to upper 100s this weekend through early next week, the
HeatRisk level will increase into the moderate category, posing a
risk to vulnerable populations as well as those partaking in
outdoor activities if the proper heat precautions are not taken.
Ensembles do show broad troughing entering the Pacific NW by the
middle of next week, which would push the subtropical ridge to
the southeast and lead to some slight cooling.

&&

.AVIATION...Updated at 0000Z.

South Central Arizona including KPHX, KIWA, KSDL, KDVT:
Westerly winds will continue into the overnight hours. Wind speeds
will generally be aob 10 kt with some occasional gusts near 20 kt
possible during the early overnight hours. Hi-res guidance
continues to hint at SHRA and TSRA developing near/over the
Phoenix Metro between 09-15Z. Confidence has increased enough to
put VCTS with a PROB30 group of -TSRA in the TAFs. After this area
of showers exits winds will tend to exhibit an easterly
component, but may end up being light and variable before
developing a more southerly component but the late morning hours.
Winds will then go southwesterly during the mid-to-late afternoon
hours. Cloud cover will increase with any SHRA or TSRA
development, but cigs are expected to stay aoa 6-8 kft.

Southeast California/Southwest Arizona including KIPL and KBLH:
The primary aviation weather concern through the next 24 hours
will be the potential for a few showers and isolated thunderstorms
near the terminals this evening and into the overnight hours. Hi-
res guidance support isolated activity developing near KIPL early
this evening with additional isolated shower and thunderstorm
chances lingering into the overnight hours. Gusty erratic winds
will be possible near any thunderstorms that may develop with
about a 20-30% chance of outflow winds exceeding 30 kts at the
terminals. Otherwise, S-SE winds will give way to a westerly
component at KIPL this evening, while directions at KBLH
predominantly favor the S-SW. SCT-BKN cloud bases down to around 8
kft will be possible, primarily with the convection expected
later today.

&&

.FIRE WEATHER...
A somewhat unsettled weather pattern will continue through early
Wednesday with elevated chances for shower and thunderstorm
activity across portions of southeast CA late this afternoon
through tonight and slight chances for isolated showers and
thunderstorms across portions of south-central AZ late tonight
through early Wednesday morning. Any thunderstorm activity will
be capable of gusty winds, frequent lightning, and localized heavy
rainfall. Moisture will remain fairly elevated with MinRHs above
20-25%, while overnight recovery remains good at above 50-60%
tonight and 40-50% Wednesday night. Winds should be fairly typical
for late spring with the usual afternoon upslope gustiness. This
pattern will quickly transition back to more typical dry
conditions and seasonable temperatures later this week. MinRHs
will drop back into the teens on Thursday to as low as the 5-10%
range by the weekend.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Lojero/Kuhlman
AVIATION...Berislavich/Smith
FIRE WEATHER...Kuhlman/Lojero

In the hours before

Special weather statement, Jun 3, 3:06 PM PDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
306 PM PDT Tue Jun 3 2025

CAZ560-032230-
Joshua Tree NP West CA-
306 PM PDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
330 PM PDT...

At 305 PM PDT, Doppler radar was tracking a strong thunderstorm near
Twentynine Palms, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of San Bernardino
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3410 11604 3408 11604 3407 11600 3404 11601
      3404 11625 3412 11625 3412 11606
TIME...MOT...LOC 2205Z 249DEG 12KT 3418 11612

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

KB
Special weather statement, Jun 3, 5:10 PM PDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
510 PM PDT Tue Jun 3 2025

CAZ561-040100-
Joshua Tree NP East CA-
510 PM PDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO AND RIVERSIDE
COUNTIES THROUGH 600 PM PDT...

At 510 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Eagle Mtn, or 25 miles east of Twentynine Palms,
moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of San Bernardino and
Riverside Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3410 11546 3402 11545 3399 11567 3404 11569
      3404 11561 3409 11560 3408 11554 3411 11552
      3411 11548
TIME...MOT...LOC 0010Z 256DEG 11KT 3407 11562

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

KB
Special weather statement, Jun 3, 7:49 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
749 PM PDT Tue Jun 3 2025

CAZ562-566-040330-
Imperial County West CA-Imperial County Southwest CA-
749 PM PDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL IMPERIAL COUNTY
THROUGH 830 PM PDT...

At 748 PM PDT, Doppler radar was tracking a strong thunderstorm near
Fish Creek Wash, or 11 miles southeast of Hwy 78 Between Borrego
Springs Rd And Ocotillo Wells, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fish Creek Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3308 11609 3310 11608 3313 11595 3286 11602
      3286 11610 3307 11611
TIME...MOT...LOC 0248Z 231DEG 14KT 3301 11612

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

KB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:10 PM PDTSpecial Weather StatementPSRRiverside50 min
Jun 3, 5:17 PM PDTSevere Thunderstorm WarningPSRRiverside, San Bernardino43 min
Jun 3, 10:50 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino4 hr
Jun 3, 11:12 PM PDTFlash Flood Warning Considerable damage threatPSRRiverside4 hr
Jun 3, 11:38 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino4 hr
Jun 3, 11:41 PM PDTAreal Flood AdvisoryPSRImperial, Riverside4 hr
Jun 3, 11:59 PM PDTFlash Flood Warning Considerable damage threatPSRRiverside4 hr
Jun 4, 12:16 AM PDTFlash Flood Warning Considerable damage threatPSRRiverside, San Bernardino4 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.